Maine, 2008

Heavy Snow in Maine, February 10, 2008

February 10, 2008 · NWS GYX · 8 events in 8 counties and zones

An arctic cold front crossed the state bringing a heavy snow squall to portions of the region. Generally, 4 to 8 inches of snow fell in a period of a few hours as the front passed.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An arctic cold front crossed the state bringing a heavy snow squall to portions of the region. Generally, 4 to 8 inches of snow fell in a period of a few hours as the front passed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 10, 3:00 PM EST, 1 hour earlier.

Area forecast discussion, Feb 10, 3:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
300 PM EST SUN FEB 10 2008

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL CROSS THE REGION THIS EVENING...AS LOW
PRESSURE DEVELOPS IN THE GULF OF MAINE AND DEEPENS AS IT HEAD TO
THE MARITIMES TONIGHT. THE COMBINATION WILL PRODUCE SNOW TONIGHT
AND STRONG WINDS TONIGHT AND MONDAY. HIGH PRESSURE WILL BUILD IN
FROM CANADA TUESDAY. A WARM FRONT WILL APPROACH FROM THE SOUTH
TUESDAY NIGHT...STALLING ALONG THE COASTLINE. LOW PRESSURE WILL
DEVELOP IN THE CAROLINAS...TRACKING OFFSHORE WEDNESDAY. THE LOW
WILL INTENSIFY AS IT MOVES INTO THE MARITIMES THURSDAY...AS HIGH
PRESSURE BUILD IN FROM THE GREAT LAKES EARLY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE MAIN FOCUS FOR THIS PERIOD IS THE PASSAGE OF THE ARCTIC FRONT.

THE CONVECTIVE LINE OF SNOW SHOWERS SPAWNED ON THE SURFACE TROUGH
CONNECTED TO SURFACE LOW PRESSURE IN THE GULF OF MAINE IS THE BENEFICIARY
OF STEEP LAPSE RATES. THERE HAVE BEEN LIGHTNING STRIKES WITH THE
ACTIVITY TO THE SOUTH. THIS FEATURE WILL CONTINUE TO BE THE FOCUS
FOR SNOW SHOWER ACTIVITY AS IT LIFTS SLOWLY NORTHEAST...AFFECTING
MAINLY CENTRAL AND EASTERN ZONES THROUGH THE LATE AFTERNOON.

AFTER THIS...THE ARCTIC FRONT PASSES. BASED ON EXTRAPOLATION...THE
FRONT SHOULD PASS THROUGH THE WESTERN ZONES AFTER 400 PM...AND THE
EASTERN ZONES AFTER 600 PM. EXPECTING ANOTHER ROUND OF SNOW SHOWERS
AND THIS TIME SQUALLS...AS WINDS HAVE BEEN GUSTING TO 45 KNOTS TO
THE WEST. WILL CONTINUE THE SNOW ADVISORY OUTSIDE OF THE MOUNTAINS
TO ACCOUNT FOR THIS ACTIVITY.

FOR MOST AREAS...THE PASSAGE OF THE FRONT SHOULD MARK THE END OF
THE SIGNIFICANT PRECIPITATION. HOWEVER...IN THE MOUNTAINS...THE
COMBINATION OF UPSLOPE AND MID LEVEL FRONTOGENETIC FORCING IN THE
MOUNTAINS SHOULD HELP THE SNOW LINGER INTO THE OVERNIGHT HOURS.
BASED ON THE AMOUNT OF FORCING...THESE AREAS WILL CONTINUE THE
HEAVY SNOW WARNINGS AS POSTED EARLIER.

WINDS ARE THE NEXT CONCERN. HAVE SEEN A FEW GUSTS TO 45 KNOTS
ACROSS PENNSYLVANIA AND NEW YORK STATE. THIS SHOULD REPRESENT THE
TOP GUSTS SEEN IN THE AREA AS WELL. IF THIS IS THE CASE...THEN THE
WIND ADVISORY PLACE WILL HOLD. MODEL SOUNDINGS SUGGEST SLIGHTLY
MORE POTENTIAL...AND IT APPEARS AS THOUGH THE BEST PRESSURE
FALL/RISE COUPLET STAYS SOUTH OF THE AREA.

WOULD EXPECT THE WINDS TO CONTINUE TO GUST OVERNIGHT AS THE
SURFACE LOW TO THE EAST DEEPENS AS IT IS CAPTURED BY THE MID
LEVELS SYSTEM. THE BEST GRADIENT ACTUALLY OCCURS LATER TONIGHT...
BUT BY THIS TIME THE BEST INSTABILITY SHOULD BE GONE.

THE ARCTIC AIR IS WAITING IN THE WINDS...BUT THE AIR IS NOT THAT
COLD. WHILE THERE MAY BE SOME WIND CHILL ISSUES IN THE MOUNTAINS...
WILL HOLD OFF ON ANY WIND CHILL HEADLINES AND MENTION IN THE
STATEMENTS. NOT SURE HOW MUCH CLEARING WILL OCCUR TONIGHT AS THE
MID LEVEL CLOSED LOW COULD BRING CLOUDS BACK TO THE COAST LATER
TONIGHT. MODE NUMBERS WERE BLEND FOR LOWS.

OUTSIDE OF UPSLOPE SNOW SHOWER ACTIVITY IN THE MOUNTAINS (WHICH
SHOULD BE ON THE WANE AS CONDITIONS BECOME LESS FAVORABLE)...WOULD
EXPECT DOWNSLOPE TO WIN OUT IN THE FAVORED LOCATIONS. THE ETA MOS
SEEMED TOO COLD FOR MONDAY...AND HIGHS WERE BASED ON THE WARMER
GFS MOS NUMBERS.

WILL EXTEND THE WIND ADVISORY THROUGH MUCH OF MONDAY. WHILE THE
BEST GRADIENT IS IN THE MORNING HOURS...MODEL SOUNDINGS SUGGEST
THAT GUSTINESS COULD ACTUALLY OCCUR IN THE LATE MORNING AND EARLY
AFTERNOON HOURS.

&&

.SHORT TERM /MONDAY/...
&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
EXPECT A BRIEF BREAK FROM THE WINTRY WEATHER MONDAY NIGHT AND MUCH
OF TUESDAY...FOLLOWED BY OUR NEXT SYSTEM TUESDAY NIGHT AND
WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST MONDAY
NIGHT. EXPECT SNOW SHOWERS TO LINGER IN ONLY THE MOST FAVORABLE
UPSLOPE LOCATIONS MONDAY EVENING...FINALLY ENDING LATE MONDAY
NIGHT. OTHERWISE...BUY NAM/GFS MOS BLEND FOR TEMPERATURES MONDAY
AND TUESDAY. USING A NAM/GFS/UKMET/GEM BLEND...SNOW MAY JUST MAKE
ITS WAY INTO SOUTHWESTERN NEW HAMPSHIRE THROUGH 00Z...THOUGH
TUESDAY LARGELY LOOKS TO BE A BREAK IN THE ACTION.

THE BIG QUESTION IN THE LONG TERM IS THE POTENTIAL FOR SIGNIFICANT
SNOWFALL TUESDAY NIGHT AND WEDNESDAY. OVERALL VERY LOW MODEL
CONFIDENCE...AS WIDE RANGE OF SOLUTIONS INDICATES. THERE SEEMS TO
BE THREE POSSIBILITIES WITH THIS SYSTEM.

1) STARTING WITH THE LOWEST IMPACT (AS SHOWN BY THE NAM AND A FEW
GFS ENSEMBLE MEMBERS). WARM FRONT LIFTS TO SOUTHERN NEW ENGLAND
TUESDAY NIGHT...BRINGING A LIGHT SNOW EVENT. 500 MB FLOW REMAINS
PROGRESSIVE...SWEEPING EVERYTHING OFFSHORE WEDNESDAY...ENDING THE
EVENT.

2) NOW THE MODERATE IMPACT (AS SHOWN BY 12Z EUROPEAN/GFS/UKMET).
AS IN 1...WARM FRONT LIFTS TO SOUTHERN NEW ENGLAND TUESDAY NIGHT.
GFS TRIES TO WARM UP INLAND...WHICH IS HIGHLY QUESTIONABLE
CONSIDERING UPPER LEVEL FLOW IS PARALLEL TO THE SHORELINE WOULD
EXPECT COASTAL BOUNDARY TO STAY ACROSS THE ISLANDS WITH THIS. AT
ANY RATE...UNLIKE 1...LOW PRESSURE ASSOCIATED WITH CONVECTION IN
THE GULF WOULD MOVE...SPURRING LOW PRESSURE DEVELOPMENT IN THE
CAROLINAS...WHICH WOULD TRACK TOWARDS NOVA SCOTIA PROVIDING A
GLANCING BLOW TO COASTAL AND SOUTHERN FOOTHILL SECTIONS.

3) NOW THE HIGH IMPACT (AS SHOWN BY THE 12Z GEM AND SEVERAL GFS
ENSEMBLE MEMBERS). GULF CONVECTION IS SLOWER LIFTING...WAITING FOR
THE FRONT...THEN LIFTING TO THE CAROLINAS WEDNESDAY MORNING. THIS
WOULD LEAD TO PHASING WITH THE NORTHERN BRANCH...RESULTING IN A
SIGNIFICANT STORM FOR THE NORTHEAST.

CANNOT RULE OUT ANY OF THESE...AND IN THE END FORECAST WILL BE
CLOSE TO THE SECOND SCENARIO SIMPLY BECAUSE IT HAPPENS TO BE A
COMPROMISE OF THE TWO EXTREMES. EXPECT MOST AREAS WILL SEE AT
LEAST SOME SNOW TUESDAY NIGHT AND WEDNESDAY...WITH CATEGORICAL TO
LIKELY POPS. FEEL MOST PRECIPITATION WILL BE SNOW...THOUGH CAN SEE
A MIX RIGHT ALONG THE COAST.

BEYOND...MODEL DIFFERENCES BECOME LESS SIGNIFICANT. HIGH PRESSURE
BUILDS IN THURSDAY. 12Z GFS/EUROPEAN BOTH SHOW A CLIPPER SYSTEM
WITH MINIMAL IMPACT. AND ALTHOUGH LOW CONFIDENCE AT THIS TIME
RANGE...GFS/EUROPEAN BOTH SHOW A SIGNIFICANT LOW IN THE NORTHEAST
FOR SUNDAY...THOUGH AT THIS TIME RANGE SUCH A FEATURE IS ONLY
WORTH CHANCE POPS. STILL...A GENERALLY ACTIVE PATTERN
CONTINUES...AFTER A BREAK LATE THIS WEEK.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
IFR/LIFR CONDITIONS HAVE BEEN EXPERIENCED WITH THE INITIAL LINE OF
CONVECTIVE SNOW SHOWERS...AND IN BETWEEN CONDITIONS RISE TO VFR.
THIS WILL LIKELY HAPPEN AGAIN AS THE ARCTIC FRONT PASSES. UPSTREAM
LOCATIONS HAVE HAD MVFR/IFR CONDITIONS WITH THE PASSAGE...AND
WINDS SHOULD GUST TO 40 KNOTS WITH THE PASSAGE AND BEHIND IT.

WOULD EXPECT MOST TERMINALS TO IMPROVE TO MVFR THEN VFR AFTER 0300
UTC MONDAY...BUT GUSTY WINDS WILL REMAIN AN ISSUE WELL INTO MONDAY
AFTERNOON.

LOOKING AHEAD...IFR OR LOWER CONDITIONS IN SNOW ARE LIKELY TUESDAY
NIGHT AND WEDNESDAY...IMPACTING AVIATION...ESPECIALLY ALONG THE
COAST FROM PSM-PWM-AUG.

&&

.MARINE...
WAITING ON THE ARRIVAL OF THE ARCTIC FRONT. MAY GUSTS OVER 40
KNOTS ON LAND TO THE WEST...AND THE MOMENTUM TRANSFER SHOULD BE
ENOUGH FOR STORM FORCE WINDS OVER THE COASTAL WATERS. WILL HOLD
ONTO THE GALE WARNING FOR THE BAYS AT THIS POINT...SINCE THEY MAY
BE PROTECTED A BIT MORE. MAY MAKE A LAST MINUTE DECISION TO GO
WITH THE STORM WARNINGS BASED ON WHAT HAPPENS UPSTREAM.

WOULD EXPECT THE STRONGEST WINDS OVERNIGHT AS THE SECONDARY
SURFACE LOW TAKES OVER NEAR THE BAY OF FUNDAY. THE BEST GRADIENT
STARTS TO EASE LATE MONDAY MORNING...WHEN WINDS SHOULD DROP BACK
TO GALE FORCE.

WITH COLDER AIR MOVING INTO LATE TONIGHT...WILL CONTINUE THE
MENTION OF FREEZING SPRAY. AT THIS POINT...WOULD EXPECT ONLY
MODERATE FREEZING SPRAY...SO NO WARNING IS ANTICIPATED.

LOOKING AHEAD...GALES WILL LIKELY CONTINUE INTO MONDAY
EVENING...WITH WINDS QUICKLY DIMINISHING TUESDAY AS HIGH PRESSURE
BRIEFLY BUILDS IN.

FEEL THERE IS A FAIRLY GOOD SHOT AT GALES WEDNESDAY NIGHT...BEHIND
WHATEVER LOW DEVELOPS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 4 PM EST MONDAY FOR MEZ018-023.
     SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR MEZ012>014-
     018>028.
     WIND ADVISORY UNTIL 4 PM EST MONDAY FOR MEZ007>009-012>014-
     019>022-024>028.
     HEAVY SNOW WARNING UNTIL 4 AM EST MONDAY FOR MEZ007>009.
NH...WIND ADVISORY UNTIL 4 PM EST MONDAY FOR NHZ001>010-013-014.
     SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR NHZ004>010-013-
     014.
     HEAVY SNOW WARNING UNTIL 4 AM EST MONDAY FOR NHZ001>003.
MARINE...GALE WARNING FROM 5 PM THIS AFTERNOON TO 12 PM EST MONDAY FOR
     ANZ151-153.
     STORM WARNING FROM 5 PM THIS AFTERNOON TO 12 PM EST MONDAY FOR
     ANZ150-152-154.

&&

SYNOPSIS...APFFEL/HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...APFFEL
AVIATION...
MARINE...APFFEL/HAYES
Hazardous weather outlook, Feb 10, 11:53 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1153 AM EST SUN FEB 10 2008

NHZ001>003-111700-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
1153 AM EST SUN FEB 10 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 3 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WIND ADVISORY.

WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH MID MORNING
MONDAY...BEFORE SLOWLY SUBSIDING DURING THE DAY. SEVERAL INCHES OF
SNOW IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ012>014-019>022-024>028-111700-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1153 AM EST SUN FEB 10 2008

...SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH MID MORNING
MONDAY...BEFORE SLOWLY SUBSIDING DURING THE DAY. SEVERAL INCHES
OF SNOW IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ018-023-NHZ004>010-013-014-111700-
INTERIOR YORK-COASTAL YORK-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1153 AM EST SUN FEB 10 2008

...SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH MID MORNING
MONDAY...BEFORE SLOWLY SUBSIDING DURING THE DAY. SEVERAL INCHES
OF SNOW IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ007>009-111700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
1153 AM EST SUN FEB 10 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 3 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH MID MORNING
MONDAY...BEFORE SLOWLY SUBSIDING DURING THE DAY. SEVERAL INCHES
OF SNOW IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ151-153-111700-
PENOBSCOT BAY-CASCO BAY-
1153 AM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 12 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150-152-154-111700-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1153 AM EST SUN FEB 10 2008

...STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 12 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

NONE.

In the hours before

Special weather statement, Feb 10, 3:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
347 PM EST SUN FEB 10 2008

NHZ001>003-005-007-110000-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON-
SULLIVAN-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH...CLAREMONT...NEWPORT
347 PM EST SUN FEB 10 2008

...SNOW SHOWERS AND SNOW SQUALLS WILL AFFECT THE CONNECTICUT RIVER
VALLEY LATE THIS AFTERNOON AND EARLY THIS EVENING...

LOOK FOR A LINE OF SNOW SHOWERS AND SNOW SQUALLS TO MOVE ACROSS
THE CONNECTICUT RIVER VALLEY BETWEEN 430 PM AND 60O PM. AS THE
LINE PASSES...EXPECT WEST TO NORTHWEST WINDS TO GUST TO 50 MPH...AS
WELL AS HEAVY SNOW. THE COMBINATION OF WIND AND FALLING SNOW MAY
PRODUCE NEAR WHITEOUT CONDITIONS...AS VISIBILITIES DROP TO NEAR ZERO.

ADDITIONAL SNOW ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE WITH
THE HEAVIER SNOW SHOWERS...MAINLY IN THE HIGHER TERRAIN. IF YOU
PLAN TO TRAVEL THROUGH WESTERN NEW HAMPSHIRE THROUGH EARLY EVENING...
BE ON THE ALERT FOR RAPIDLY CHANGING DRIVING CONDITIONS.

HAYES
Special weather statement, Feb 10, 3:55 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
355 PM EST SUN FEB 10 2008

MEZ013-014-021-022-025>028-110000-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...AUGUSTA...WATERVILLE...
WINSLOW...GARDINER...UNITY...BATH...TOPSHAM...WALDOBORO...
BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON...
BELFAST
355 PM EST SUN FEB 10 2008

...LOCALLY HEAVY SNOW WILL AFFECT CENTRAL MAINE THROUGH 500 PM...

LOOK FOR A LINE OF SNOW SHOWERS TO MOVE ACROSS CENTRAL MAINE THROUGH
THE LATE AFTERNOON AND EARLY EVENING HOURS. THE HEAVIEST SNOW WILL FALL
FROM MADISON SOUTH THROUGH WATERVILLE...WINDSOR...PALMERO...LIBERTY
AND ROCKLAND. IN THESE AREAS...AN INCH OR TWO OF SNOW COULD
ACCUMULATE THROUGH 500 PM.

THE SNOW SHOWERS WILL AFFECT THE MAINE TURNPIKE BETWEEN GARDINER
AND FAIRFIELD. IF YOU PLAN TO TRAVEL ON THE TURNPIKE THROUGH THE
EARLY EVENING HOURS...BE PREPARED FOR RAPIDLY CHANGING DRIVING
CONDITIONS.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heavy snow. Local standard time, as filed.

Heavy Snow, Androscoggin

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Androscoggin forecast zone
Reported by
Trained Spotter
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

Heavy Snow, Central Somerset

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Central Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Heavy Snow, Interior Cumberland

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Interior Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy Snow, Northern Franklin

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Northern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Northern Oxford

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Northern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Southern Franklin

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Southern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Southern Oxford

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Southern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Southern Somerset

When
February 10, 4:00 PM EST to 9:00 PM EST
Where
Southern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85213, 85214, 85215, 85216, 85217, 85218, 85219, 85220.